Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 169, NWS Wilmington, NC

September 25, 2000Darlington County, Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Sep 25, 2000, 6:18 PM EDT for Darlington County, Marlboro County, South Carolina. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2000, 6:18 PM EDT (22:18 UTC)
Expired
Sep 25, 2000, 7:30 PM EDT
In force
72 min
Issued by
NWS Wilmington, NC
Area
Whole counties

Counties Darlington County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 133 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 25, 3:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 252221
SVRILM
SCC031-069-252330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
618 PM EDT MON SEP 25 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 730 PM EDT

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS FROM 14 MILES EAST OF
  KERSHAW TO 12 MILES SOUTHEAST OF CAMDEN...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   CLYDE AT 635 PM EDT
   HARTSVILLE AT 645 PM EDT
   LAMAR AT 650 PM EDT
   AUBURN AT 655 PM EDT
   DARLINGTON AT 705 PM EDT
   BENNETTSVILLE AT 715 PM EDT

DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THESE STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED.

REPORTB SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

$$

.END

CRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:22 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Sep 25, 2:22 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON, NC
222 PM EDT MON SEP 25 2000

MODELS IN BETTER GNRL AGREEMENT THAN YDAY CONCERNING THE FRONTAL
PASSAGE TIMING AND DETAILS. IT APPEARS A SQUALL LINE WILL FORM AND
PROGRESS E ACROSS NC/SC OVERNIGHT...REACHING THE COAST BY 12Z.
THIS SHOWS UP VERY CLEARLY IN ETA/MESOETA LOW-LVL CONVERGENCE
FIELDS. THERE WL BE CONVECTIVE ACTIVITY IN ADVANCE OF THIS...EARLY
DIURNAL ACTIVITY THIS EVENING AND MORE CONCENTRATED ACTIVITY LATER
WITH THE BACKDOOR FRONT TO MY N. WINDS GO NEARLY UNIDIRECTIONAL
OVERNIGHT IN MY CWA...WITH BEST SHEAR TO THE N. HIGH WB-ZERO HEIGHTS
AND STRONG WIND FIELDS ALOFT INDICATE MAIN SVR THREAT TO BE DAMAGING
WIND GUSTS. IF TRAINING CELLS DEVELOP COULD SEE SOME LOCALIZED
FLOODING...ESPECIALLY GIVEN NEAR-SATURATED SOIL CONDITIONS IN PARTS
OF THE AREA.

AFTER SQUALL LINE PASSAGE...IT APPEARS LOW LVLS WL STABILIZE ENOUGH
TO END CONVECTIVE THREAT...AS WINDS GO SW-W TUE...AND THEN N WHEN
THE ACTUAL WIND SHIFT/COLD FRONT SLIDES THRU TUE EVENING. THEN
ITS JUST A TEMP FORECAST FOR THE REST OF THE WEEK AS A COOL AIRMASS
BUILDS IN. STILL CAN FIND LITTLE SUPPORT FOR THE MRF SOLN OF A
TROPICAL/HYBRID SYS BY THE WEEKEND IN ANY OF THE OTHER EXTND MDLS
(CANADIAN/ECMWF/UKMET).

CWF: SCA WL REMAIN IN EFFECT TONIGHT. SW WINDS WL INC TO 20-25 KT
TONIGHT WITH SEAS INC TO 6 FT. SPEEDS DECR SLGTLY TUE AFT...THEN
WINDS TURN TO THE N 20KT TUE NIGHT. CAA OVR WARM WATER WL CREATE
GUSTY CONDITIONS TUE NIGHT INTO WED.

FCSTID = 9
PRELIM CCF NUMBERS...
ILM   73  80  59  76 /  70  40  10   0
FLO   70  79  56  76 /  60  20   0   0
MYR   73  81  59  76 /  60  40  10   0

.ILM...
NC...SCA TONIGHT SURF CITY TO LITTLE RIVER INLET.
SC...SCA TONIGHT LITTLE RIVER INLET TO SOUTH SANTEE RIVER.

TRA

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.